Alert archive / Florida / Freeze Warnings in 2012
Freeze Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Jan 4, 2012, 1:23 PM EST for 5 counties in Florida. It took effect at Jan 4, 2012, 9:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2012, 1:23 PM EST (18:23 UTC)
- In effect from
- Jan 4, 2012, 9:00 PM EST
- Expired
- Jan 5, 2012, 9:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3028 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357 WWUS72 KTBW 041823 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 123 PM EST WED JAN 4 2012 ...FREEZING TEMPERATURES LIKELY AGAIN TONIGHT... .TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET TONIGHT WITH ANOTHER NIGHT OF SUB-FREEZING TEMPERATURES. WITH THE COLDEST READINGS WILL BE FOUND ACROSS THE INTERIOR PENINSULA. LOWS IN THE UPPER 20S AND LOWER 30S WILL BE COMMON AWAY FROM THE COAST...ALONG WITH AREAS OF FROST. FLZ039-042-043-048-049-051-052-055>057-060>062-051400- /O.UPG.KTBW.FZ.A.0003.120105T0200Z-120105T1400Z/ /O.NEW.KTBW.FZ.W.0004.120105T0200Z-120105T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...BRANDON...TAMPA...LAKELAND... WINTER HAVEN...BRADENTON...WAUCHULA...SEBRING...AVON PARK... NORTH PORT...SARASOTA...VENICE...ARCADIA...PORT CHARLOTTE... PUNTA GORDA 123 PM EST WED JAN 4 2012 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * IMPACTS...SENSITIVE VEGETATION IS SUSCEPTIBLE TO THESE COLD TEMPERATURES. TENDER PLANTS WILL BE KILLED AT THESE TEMPERATURES IF PROTECTIVE MEASURES ARE NOT TAKEN. PLAN TO COVER OR BRING THESE PLANTS INDOORS TODAY. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ FLZ065-051400- /O.CON.KTBW.FR.Y.0001.120105T0200Z-120105T1400Z/ LEE- INCLUDING THE CITIES OF...CAPE CORAL...FORT MYERS 123 PM EST WED JAN 4 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY... * TEMPERATURE...LOWS IN THE MID 30S ACROSS INTERIOR AREAS OF LEE COUNTY. * IMPACTS...SENSITIVE OUTDOOR PLANTS CAN BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JOHNSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Jan 4, 12:56 PM EST, 27 minutes earlier.
Area forecast discussion, Jan 4, 12:56 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1256 PM EST WED JAN 4 2012
...FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...
.SHORT TERM (TONIGHT - FRIDAY)...
FORECAST CONCERNS FOR THE SHORT TERM PERIOD WILL BE LOW
TEMPERATURES FOR TONIGHT. THE SURFACE RIDGE OF HIGH PRESSURE WILL
SETTLE DIRECTLY OVER THE PENINSULA TONIGHT WHICH SHOULD HELP WINDS
TO DIMINISH. DESPITE A SLIGHT UPTICK IN SURFACE MOISTURE...THE
OVERALL ATMOSPHERE IS STILL QUITE DRY AND THIS WILL PROMOTE GOOD
RADIATIONAL COOLING. THE GUIDANCE REMAINS VERY COLD...AND WILL GO
A LITTLE ABOVE GUIDANCE FOR OVERNIGHT LOWS. THIS WILL PRODUCE LOW
TEMPERATURES OF LESS THAN 32 DEGREES FOR UP TO 5 HOURS TONIGHT
ACROSS INTERIOR LOCATIONS. WILL UPGRADE TO FREEZE WARNING ACROSS
THE AREA IN ALL COUNTIES EXCEPT LEE AND PINELLAS. TEMPERATURES
WILL IN GENERAL BE WARMER THAN LAST NIGHT...SO THE FREEZES WILL BE
CONFINED TO MORE INLAND LOCATIONS. IN ADDITION...THE UPTICK IN
SURFACE MOISTURE WILL PROMOTE MORE FROST FORMATION...AND SO HAVE
GONE WITH A FROST ADVISORY FOR LEE COUNTY. PINELLAS WAS ON THE
BORDERLINE...BUT GIVEN THE RELATIVELY LOW COVERAGE OF
FROST...ELECTED TO LEAVE IT OUT.
AFTER TONIGHT...NO CONCERNS THROUGH THE REST OF THE SHORT TERM
PERIOD. SURFACE RIDGE AXIS TO REMAIN OVER THE AREA THROUGH THE
WEEKEND. 850 MB TEMPS WILL BE SLOW TO RESPOND...AND TEMPERATURES
WILL SLOWLY CLIMB BACK TO NORMAL FOR HIGHS AND LOWS BY FRIDAY. NO
RAIN CHANCES IN THE SHORT TERM PERIOD.
.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
THROUGH THE WEEKEND A SHORT WAVE TROUGH OVER THE WESTERN GULF
LIFTS UP ACROSS THE GULF COAST TO THE MID-ATLANTIC STATES AS IT
DAMPENS OUT. THIS WILL FLATTEN AND SHIFT EASTWARD SOME DEEP LAYER
RIDGING OVER THE WESTERN ATLANTIC...ALTHOUGH A SURFACE HIGH WILL
WEAKLY RIDGE BACK WEST TO FL. ON MON A LONG WAVE TROUGH MOVES INTO
THE GREAT LAKES- SW DESERT REGIONS AND CONTINUES TO THE EAST
SEABOARD TUE...WITH A FRONTAL BOUNDARY MOVING DOWN THE STATE. A
SURFACE HIGH BEHIND THE FRONT SETTLES IN ACROSS THE GULF REGION
LATE TUE. FOR NOW WILL MAINTAIN A DRY FORECAST WITH TEMPERATURES
INITIALLY NEAR NORMAL BUT THAT SLOWLY WARM BEFORE BEGINNING TO
COOL SLIGHTLY LATE TUE.
&&
.AVIATION...
VFR CONDITIONS THROUGH THE PERIOD.
&&
.MARINE...
HIGH PRESSURE OVER THE GULF OF MEXICO THROUGH THE WEEKEND WILL
BRING LIGHT WINDS AND LOW SEAS.
&&
.FIRE WEATHER...
CONTINUED DRY AIR THROUGH THURSDAY WILL ALLOW FOR FIRE WEATHER
CONCERNS TO PERSIST. ERC VALUES REMAIN A BIT TOO LOW FOR WARNING
CRITERIA...BUT FIRE DANGER WILL BE HIGH. MOISTURE WILL CONTINUE TO
INCREASE THIS WEEKEND AND BEGIN TO ALLEVIATE CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 39 68 50 70 / 0 0 0 5
FMY 38 68 46 73 / 0 0 0 5
GIF 34 68 45 70 / 0 0 0 5
SRQ 36 65 47 70 / 0 0 0 5
BKV 27 67 40 71 / 0 0 0 5
SPG 47 64 54 70 / 0 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY FOR
LEE.
RED FLAG WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LEE.
FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...JOHNSON
AVIATION..BARRON
LONG TERM...RUDEHazardous weather outlook, Jan 4, 4:45 AM EST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 445 AM EST WED JAN 4 2012 FLZ039-042-043-048>052-055>057-060>062-065-042145- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 445 AM EST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY. ...EXCESSIVE COLD IMPACT... ALTHOUGH NOT AS COLD...FREEZING TEMPERATURES ARE STILL LIKELY OVER THE NATURE COAST AND PORTIONS OF THE INTERIOR PENINSULA TONIGHT. TEMPERATURES WILL FALL QUICKLY AFTER SUNSET AND WILL DROP BELOW FREEZING AROUND MIDNIGHT OR JUST AFTER MIDNIGHT. LOW TEMPERATURES WILL RANGE FROM THE MID 20S OVER THE NATURE COAST TO THE UPPER 20S AND LOWER 30S ACROSS INTERIOR PORTIONS OF THE CENTRAL FLORIDA PENINSULA. DURATIONS BELOW FREEZING WILL RUN FROM 7 TO 11 HOURS ACROSS MUCH OF THE AREA. ...FIRE WEATHER IMPACT... RED FLAG WARNING THIS AFTERNOON FOR LEE COUNTY DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH FIRE DANGER. ELEVATED FIRE DANGER WILL ALSO OCCUR ACROSS THE REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA DUE TO LOW RELATIVE HUMIDITY VALUES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 2:32 AM EST | Freeze Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 11 hr |
| Jan 4, 10:50 AM EST | Frost Advisory | TBW | 22 hr | |
| Jan 4, 1:14 PM EST | Red Flag Warning | TBW | 29 hr |
Nearby
Freeze Warnings in Florida, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.